Turn on thread page Beta

The Pill.... watch

Announcements
    • Thread Starter
    Offline

    1
    ReputationRep:
    Hi ive been on the Contraceptive pill (loestrin 20)for just over a year. Ive found since ive been on it i have a huge temper which i lose quite quickly..i cry all the time, even when im happy and have also put on a stone since i started.
    Is anyone else having these problems? Is there a way to calm my temper down?
    im on the lowest dosage so that wont help....
    Offline

    8
    ReputationRep:
    I tried taking those for a while, but I started to grow breasts. That was when I remembered that I was male and stopped.
    Offline

    13
    ReputationRep:
    (Original post by Cazzi_Bear)
    Hi ive been on the Contraceptive pill (loestrin 20)for just over a year. Ive found since ive been on it i have a huge temper which i lose quite quickly..i cry all the time, even when im happy and have also put on a stone since i started.
    Is anyone else having these problems? Is there a way to calm my temper down?
    im on the lowest dosage so that wont help....
    go back to your doctor and tell them this, they should be able to change you onto a different type which will hopefully relieve some of the nasty side effects!
    Offline

    10
    ReputationRep:
    does the pill make you put on weight? :confused:
    Offline

    13
    ReputationRep:
    (Original post by lessthanthree)
    some lose it, but the general trend I'm seeing is more of a water-retention issue.

    You tend to bulk up in the hip/thigh/tummy area.
    I've heard it can make you crave carbs which is an explanation for the weight gain thing. I know I could really eat some cheesy mash and crisps now, mmm.
    • Thread Starter
    Offline

    1
    ReputationRep:
    (Original post by caffecooki)
    does the pill make you put on weight? :confused:
    well i weighed a stone less before i went on it. and i do crave fatty foods....ive dun dieting and lost about half of it but the rest wont budge.
    • Thread Starter
    Offline

    1
    ReputationRep:
    (Original post by lessthanthree)
    -Have you thought about changing your pill, Cazzi? or even your form of contraception altogether?
    i have, i have to stay on the pill for two reasons one i have a bf and 2 i used to have such bad periods that i was sick. the pill helped that a bit.

    The thing is that im on the lowest dosage, so i cant really change much can i?
    Offline

    3
    ReputationRep:
    (Original post by Cazzi_Bear)
    Hi ive been on the Contraceptive pill (loestrin 20)for just over a year. Ive found since ive been on it i have a huge temper which i lose quite quickly..i cry all the time, even when im happy and have also put on a stone since i started.
    Is anyone else having these problems? Is there a way to calm my temper down?
    im on the lowest dosage so that wont help....
    I had the same thing when i was on the pill (although i was on cilest). I used to get such major mood swings, crying one moment, shouting the next, then happy. I also had high blood pressure which is why i had to come of it. I went to the doctor and he put me on a progestogen only pill (the 'mini' pill) which seemed to sort my mood swings out a bit so i suggest that you try a different kind of pill.
    Offline

    1
    ReputationRep:
    (Original post by Cazzi_Bear)

    The thing is that im on the lowest dosage, so i cant really change much can i?
    The 'low dose' bit of loestrin 20 is the low dose of oestrogen - 20mg instead of the usual 30mg or 35mg. The side effects you've described are generally those caused by the progestogen hormone. All the combined pills have the same oestrogen hormone in them (just in varying doses) and different progestogen hormones depending on the brand. I would advice getting a pill with a different progestogen hormone in and the same amount of oestrogen that is in loestrin 20. The two that I know of are Femodette (20mg oestrogen) and Microgynon 20 (I'm fairly sure it's been released here now, its a new one). Femodette is a third generation pill, which generally show less of the progestogenic side effects than slightly older pills such as microgynon and loestrin.
    Offline

    0
    ReputationRep:
    im on cilest, all contraception pills are almst 100% safe right..ive been getting panic attacks cos im not sure i am covered..and i tried condoms but i find them annoyin is that ok not 2 use em and the pill covers u..HELP
    • PS Reviewer
    Offline

    20
    ReputationRep:
    PS Reviewer
    (Original post by Blonde Chick)
    im on cilest, all contraception pills are almst 100% safe right..ive been getting panic attacks cos im not sure i am covered..and i tried condoms but i find them annoyin is that ok not 2 use em and the pill covers u..HELP
    There's more information in the contraception sticky at the top of the forum
    Offline

    14
    ReputationRep:
    (Original post by Cazzi_Bear)
    Hi ive been on the Contraceptive pill (loestrin 20)for just over a year. Ive found since ive been on it i have a huge temper which i lose quite quickly..i cry all the time, even when im happy and have also put on a stone since i started.
    Is anyone else having these problems? Is there a way to calm my temper down?
    im on the lowest dosage so that wont help....

    wow someone else on my pill. I've only been on it a week and I've spent most of that week in a fury or crying.

    Try changing pill there are other low dosage pills that might suit your body better.
    Offline

    1
    ReputationRep:
    that's one brand of pill to avoid then! :-O
    Offline

    14
    ReputationRep:
    Mine is prob just me. i had god awful mood swings on microgynon too. I've been off the pill 5 yrs and had forgotten how bad my mood swings were but my mum hasn't because she asked me if i was a raging psycho yet lol.
    • Thread Starter
    Offline

    1
    ReputationRep:
    (Original post by viviki)
    wow someone else on my pill. I've only been on it a week and I've spent most of that week in a fury or crying.

    Try changing pill there are other low dosage pills that might suit your body better.
    i dont think i can risk coming off it, or getting a lower dosage ( as it is the lowest i think?)
    surely higher dosages will just effect me even more?
    Offline

    14
    ReputationRep:
    (Original post by Cazzi_Bear)
    i dont think i can risk coming off it, or getting a lower dosage ( as it is the lowest i think?)
    surely higher dosages will just effect me even more?

    Not at all you don't know what it is about that pill that makes you have the mood swings. Loestrin is low estrogen I'm on it because I've had problems linked to estrogen before. But it could be the estrogen to blame in which case you could be put on the prog only pill. Still low dosage but doesn't mean you're more likely to get pregnant. if its the prog then there are other pills with less progesterone and more estrogen in them. A different pill can really make a difference. When I was on celeste I hardly had any mood problems at all.
 
 
 
Poll
Brexit: Given the chance now, would you vote leave or remain?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.